Hot Flashes from Lupron: When Will They Stop?
Dear Dr. Motola,** I’m having hot flashes after one injection of Lupron 6 months ago. When will they stop? I took Casodex for one month before surgery. I’ve had LRP and margins were clear. I am still having problems with erections as well.**
Ongoing hot flashes after stopping Lupron therapy are commonly seen. Most patients however should not experience hot flashes long after three months of therapy. Rest assured however that these episodes will stop in the very near future. The use of Black Cohosh (obtained in health food stores) can help to alleviate the symptoms. Soy products may also be helpful.
Erectile dysfunction is commonly seen after radical prostatectomy. Improvement in erectile dysfunction after surgery can be seen up to one year after the surgical treatment. If the ED persists, various therapeutic alternatives are available and you should discuss these with your urologist.
Jay Motola, MD, is a board-certified urologist and attending physician, Department of Urology, Mount Sinai West, and Assistant Professor of Urology, Icahn School of Medicine at Mount Sinai. Dr. Motola is a summa cum laude, Phi Beta Kappa graduate of Boston University, and earned his medical degree at the State University of New York at Stony Brook.